Thrombotic Thrombocytopenic Purpura Following Administration of the Moderna Booster Vaccine
BMJ Case Reports
Thrombotic thrombocytopenic purpura (TTP) is a type of thrombotic microangiopathy that is characterized by microangiopathic haemolytic anaemia, consumption thrombocytopenia and organ injury. It is caused by a severe deficiency of ADAMTS13, which can be either congenital or acquired. There is a plethora of things that can cause the acquired form, including medications and infections. Vaccines have also been shown to cause TTP. In the midst of the COVID-19 pandemic, with multiple new vaccines being developed and distributed to the masses, the medical community needs to be aware of adverse events associated with these new vaccines. We present a case of TTP following administration of the Moderna booster vaccine.
Herrman E, Ghimire B, Chisti MM. Thrombotic thrombocytopenic purpura following administration of the moderna booster vaccine. BMJ Case Rep. 2022 Mar 24;15(3):e247576. doi: 10.1136/bcr-2021-247576. PMID: 35332007.